Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 217, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 24, 2011, 10:28 PM EDT for 4 counties in Ohio. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 10:28 PM EDT (02:28 UTC)
- Expired
- Aug 24, 2011, 11:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 138 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 10:40 PM EDT | TSTM WND DMG | Hamler, OH | TREE LIMBS AND POWER POLES DOWN. |
| Aug 24, 10:45 PM EDT | TSTM WND DMG | 2 Nw Prentiss, OH | POWER LINES AND POLES DOWN ON OH 109 BETWEEN CR A AND B |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 7:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3854 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS53 KIWX 250228
SVRIWX
OHC039-069-125-137-250315-
/O.NEW.KIWX.SV.W.0217.110825T0228Z-110825T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 PM EDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
SOUTHEASTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
SOUTHERN HENRY COUNTY IN NORTHWEST OHIO...
PUTNAM COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1115 PM EDT
* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
HOLGATE TO 12 MILES WEST OF OTTOVILLE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
OTTAWA...HOLGATE...CONTINENTAL...OTTOVILLE...DESHLER...KALIDA...
GLANDORF...LEIPSIC...COLUMBUS GROVE...PANDORA...ELERY...MALINTA...
NEW BAVARIA...PLEASANT BEND AND NORTH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH...ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4092 8388 4091 8438 4097 8439 4123 8434
4136 8413 4135 8386 4093 8387
TIME...MOT...LOC 0228Z 275DEG 33KT 4130 8409 4097 8454
WIND...HAIL 70MPH 1.00IN
$$2 follow-up statements
609
WWUS53 KIWX 250251
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1051 PM EDT WED AUG 24 2011
OHC039-125-250301-
/O.CAN.KIWX.SV.W.0217.000000T0000Z-110825T0315Z/
PAULDING OH-DEFIANCE OH-
1051 PM EDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEFIANCE AND
SOUTHEASTERN PAULDING COUNTIES IS CANCELLED...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4092 8388 4091 8438 4097 8439 4099 8438
4099 8433 4105 8433 4115 8426 4116 8423
4117 8422 4135 8397 4135 8386 4093 8387
TIME...MOT...LOC 0251Z 275DEG 33KT 4128 8381 4095 8426
$$
OHC069-137-250315-
/O.CON.KIWX.SV.W.0217.000000T0000Z-110825T0315Z/
PUTNAM OH-HENRY OH-
1051 PM EDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHEASTERN HENRY AND PUTNAM COUNTIES...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
DESHLER TO OTTOVILLE...AND MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
OTTAWA...KALIDA...LEIPSIC...GLANDORF...COLUMBUS GROVE...PANDORA...
BELMORE...WEST LEIPSIC AND GILBOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH....ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4092 8388 4091 8438 4097 8439 4099 8438
4099 8433 4105 8433 4115 8426 4116 8423
4117 8422 4135 8397 4135 8386 4093 8387
TIME...MOT...LOC 0251Z 275DEG 33KT 4128 8381 4095 8426
WIND...HAIL 70MPH 1.00IN
$$
NG686
WWUS53 KIWX 250309
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 PM EDT WED AUG 24 2011
OHC069-137-250319-
/O.EXP.KIWX.SV.W.0217.000000T0000Z-110825T0315Z/
PUTNAM OH-HENRY OH-
1109 PM EDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY AND PUTNAM
COUNTIES WILL EXPIRE AT 1115 PM EDT...
AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4092 8388 4091 8438 4097 8439 4099 8438
4099 8433 4105 8433 4115 8426 4116 8423
4117 8422 4135 8397 4135 8386 4093 8387
TIME...MOT...LOC 0309Z 275DEG 33KT 4126 8359 4093 8404
$$
NGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:45 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 24, 6:45 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 645 PM EDT WED AUG 24 2011 .AVAITION... CU DVLPG ALONG/AHEAD OF CDFNT MOVG THROUGH IL WITH ISOLATED TS OVER CENTRAL IL. MORE WIDESPREAD CONVECTION OVER LWR MI AHEAD OF POSITIVELY TILTED MID LEVEL SHRTWV MOVG SE ACROSS WI. RECENT AMDAR SOUNDING TAKEN EAST OF CHICAGO SUGGESTS CAP OVER NRN INDIANA WAS WKNG SO EXPECT COMBINATION OF COOLING/LIFT ALOFT ASSOCIATED WITH APCHG SHRTWV AND BL MOISTURE CONVERGENCE ALONG CDFNT WILL RESULT IN CAP BREAKING ACROSS NRN INDIANA THIS EVE AND STORMS DVLPG IN VERY UNSTABLE AIRMASS WITH CONSIDERABLE DEEP LAYER SHEAR. APPEARS FRONT WILL BE THROUGH SBN BY OR SHORTLY AFTER 00Z SO PLAN ON CONTG TO LEAVE TS OUT OF THEIR TAF THOUGH DID ADD CB'S THIS EVE GIVEN SHOWERS IN SWRN LWR MI. STORMS DVLPG ALONG CDFNT LIKELY WILL EVOLVE INTO A LINE DURING THE EVE SO CONTD WITH TEMPO +TSRA AT FWA AND GIVEN POTENTIAL FOR SVR STORMS ADDED WIND GUSTS TO 40KT TO TAF. AIRMASS WILL DRY OUT QUICKLY BEHIND THE FRONT WITH VFR CONDITIONS AND NW FLOW THROUGH THE REMAINDER OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 329 PM EDT WED AUG 24 2011/ SHORT TERM... SUBSIDENCE AND CAPPING HAVE PUT A LID ON ATMOSPHERE THIS AFTERNOON WITH LITTLE CLOUD COVER. 12Z SOUNDINGS FROM DVN AND ILX SHOWED ELEVATED MIXED LAYER WITH STEEP LAPSE RATES. 18Z SOUNDINGS HAVE SHOWN THE EML TO HAVE EXPANDED EAST WITH DTX AND ILN SOUNDINGS SHOWING STRONG CAP WITH ELEVATED STEEP LAPSE RATES ABOVE. TAMDAR SOUNDING FROM OUT OF CHICAGO SIMILAR WITH STRONG CAPPING STILL IN PLACE. THIS CREATES PROBLEM WITH FORECAST FOR THIS EVENING AND CONVECTIVE INITIATION. FULL SUNSHINE AND MIXING HAS RESULTED IN MUCAPES GREATER THAN 4000 J/KG WITH DEW POINTS HAVING CLIMBED INTO THE LOWER AND MID 70S THIS AFTERNOON. SATELLITE AND SURFACE OBS SHOW COLD FRONT ACROSS CENTRAL LAKE MICHIGAN INTO SOUTHERN WISCONSIN AND EASTERN IA WITH STEADY PROGRESS SOUTHEAST. AS OF 19Z ONLY SOME MID LEVEL CLOUDS HAD FORMED ALONG THE FRONT WITH A HINT OF SOME AGGRAVATED CU DEVELOPING. WATER VAPOR STILL SHOWS SPEED MAX AND SHORT WAVE APPROACHING FROM MN AND NORTHERN WI. CONVECTIVE AND HIGH RESOLUTION MODELS IN GOOD AGREEMENT ON RAPID DEVELOPMENT SHORTLY AFTER 21Z OVER OUR AREA AS MID LEVEL SUPPORT AND COLD FRONT COME TOGETHER IN AREA OF GREATEST INSTABILITY. HOWEVER...EASTWARD EXTENT OF CAPPING AND DRY AIR SEEN IN 18Z SOUNDINGS ARE A CONCERN. WILL KEEP POPS IN THE CHANCE CATEGORY NORTHWEST AND KEEP LIKELY CATEGORIES CENTRAL AND SOUTHEAST WHERE CAP WILL BE WEAKEST AND TIMING BEST. 0-6KM BULK SHEAR AND EFFECTIVE SHEAR AT OR ABOVE 40 KNOTS THIS EVENING WHICH WILL SUPPORT INITIAL DISCREET SUPERCELL DEVELOPMENT. DAMAGING WINDS AND LARGE HAIL PRIMARY HAZARDS WITH LOW CHANCE FOR ISOLATED TORNADO IN FAR EASTERN AREAS WHERE GREATEST SHEAR WILL RESIDE AND LCL HEIGHTS RUNNING AROUND 1000 M. ANY DISCREET SUPERCELLS EXPECTED TO QUICKLY CONGEAL INTO A LINE ECHO WAVE PATTERN AND QUICKLY MOVE SOUTHEAST ACROSS THE AREA. AGAIN WIDESPREAD WIND DAMAGE AND HAIL MAIN CONCERNS. EXPECT ALL THIS ACTIVITY TO EXIT OUR SOUTHEAST BY MID TO LATE EVENING WITH CLEARING SKIES IN ITS WAKE OVERNIGHT. THURSDAY WILL SEE A RETURN TO MORE COMFORTABLE CONDITIONS WITH HIGHS EXPECTED TO REMAIN IN THE 70S AND DEW POINTS DROPPING BACK INTO 60S AND EVENTUALLY 50S. OVERNIGHT LOWS FRIDAY MORNING EXPECTED BACK INTO 50S WITH GUIDANCE INDICATING LOWER AND MID 50S POSSIBLE NORTH SIMILAR TO A FEW DAYS AGO. LONG TERM... FRIDAY THROUGH WEDNESDAY... SFC HIGH PRESSURE OVER THE REGION TO BEGIN THE FCST PERIOD WILL PROVIDE DRY WX AND SEASONABLE TEMPS FRIDAY AND CONTINUING INTO THE WEEKEND. WEAK FRONTAL BOUNDARY PASSING THROUGH ON SATURDAY WILL DO LITTLE MORE THAN AN INCREASE IN CLOUDS AS MOISTURE BLOCKED BY TROPICAL SYSTEM IMPACTING SE/MID ATL COAST. MEDIUM RANGE MODELS STILL ATTEMPTING TO BRING SHORT WAVE DOWN INTO THE REGION BEGINNING OF NEXT WEEK IN THE WAKE OF TROPICAL SYSTEM AS IRENE TRACKS UP ALONG THE EASTERN SEABOARD. STILL ALOT OF SPREAD IN SOLNS WRT TIMING/STRENGTH/PLACEMENT...GFS FASTER/WEAKER/FARTHER NORTH WHILE ECMWF IS SLOWER/STRONGER/FURTHER SOUTH. GIVEN THESE DIFFERENCES AND BOTH ARE LACKING IN MOISTURE AND AVG ENSEMBLE GUID STILL BELOW CLIMO WILL CONTINUE TO KEEP WITH DRY FCST MON AND TUE. RIDGING BUILDS BACK INTO THE AREA ON WED IN WHAT LOOKS TO BE THE START OF TEMPS HEADING MORE ABOVE NORMAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...LOGSDON AVIATION...JT
Hazardous weather outlook, Aug 24, 6:06 AM EDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 606 AM EDT WED AUG 24 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-251000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 606 AM EDT WED AUG 24 2011 /506 AM CDT WED AUG 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH MID EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A RISK FOR LARGE HAIL AND DAMAGING WINDS...ESPECIALLY SOUTHEAST OF A LINE FROM MONTICELLO TO STURGIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-251000- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 606 AM EDT WED AUG 24 2011 /506 AM CDT WED AUG 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. AN ISOLATED SEVERE STORM IS POSSIBLE WITH A RISK FOR LARGE HAIL AND GUSTY WINDS. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE BOTH TODAY AND TONIGHT AND A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE THURSDAY ALONG WITH CONTINUED HAZARDOUS SMALL CRAFT CONDITIONS ON LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 24, 9:32 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
932 PM EDT WED AUG 24 2011
INZ005>008-250200-
ELKHART IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-
932 PM EDT WED AUG 24 2011
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN DE KALB...
NORTHERN NOBLE...STEUBEN...LAGRANGE AND CENTRAL ELKHART COUNTIES...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF LAGRANGE TO 7 MILES WEST OF LAGRANGE TO GOSHEN...MOVING EAST AT 35
MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LAGRANGE...
ANGOLA...
MILLERSBURG...
FREMONT AND TOPEKA...
NEVADA MILLS...LAKE GAUGE AND PLATO...
LAKE JAMES...FLINT AND HONEYVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4170 8480 4167 8480 4155 8490 4152 8511
4153 8519 4151 8519 4145 8548 4162 8605
4169 8562 4176 8535 4176 8503
TIME...MOT...LOC 0132Z 290DEG 29KT 4174 8518 4166 8549
4161 8580
NGLocal storm report, Aug 24, 9:53 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 8 W NAPOLEON 41.39N 84.28W
08/24/2011 M0.75 INCH DEFIANCE OH TRAINED SPOTTER
&&
EVENT NUMBER IWX1101350
CEOLocal storm report, Aug 24, 9:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND GST FORT WAYNE 41.08N 85.13W
08/24/2011 E50 MPH ALLEN IN AMATEUR RADIO
&&
EVENT NUMBER IWX1101351
CEOLocal storm report, Aug 24, 10:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL FORT WAYNE 41.08N 85.13W
08/24/2011 E0.75 INCH ALLEN IN AMATEUR RADIO
&&
EVENT NUMBER IWX1101352
CEOLocal storm report, Aug 24, 10:09 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL FORT WAYNE 41.08N 85.13W
08/24/2011 E1.00 INCH ALLEN IN PUBLIC
AT SNIDER HIGH SCHOOL
&&
EVENT NUMBER IWX1101353
CEOLocal storm report, Aug 24, 10:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 3 SSE ANTWERP 41.14N 84.73W
08/24/2011 M0.75 INCH PAULDING OH TRAINED SPOTTER
MEASURED AT OHIO 49 AND CR 111
&&
EVENT NUMBER IWX1101354
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:24 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 51 min |
| Aug 24, 9:50 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 25 min |
| Aug 24, 9:54 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 36 min |
| Aug 24, 10:14 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Henry | 31 min |
| Aug 24, 10:15 PM EDT | Severe Thunderstorm Warning | IWX | Paulding, Van Wert | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.